Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 172, NWS Houston/Galveston, TX

December 25, 2012Chambers County, Harris County, Liberty County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Dec 25, 2012, 11:01 AM CST for Chambers County, Harris County, Liberty County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 11:01 AM CST (17:01 UTC)
Expired
Dec 25, 2012, 11:45 AM CST
In force
44 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

Counties Chambers County, TX, Harris County, TX, Liberty County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 9:17 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1505 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

424 
WUUS54 KHGX 251701
SVRHGX
TXC071-201-291-251745-
/O.NEW.KHGX.SV.W.0172.121225T1701Z-121225T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1101 AM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHAMBERS COUNTY IN SOUTHEAST TEXAS...
  EASTERN HARRIS COUNTY IN SOUTHEAST TEXAS...
  SOUTHEASTERN LIBERTY COUNTY IN SOUTHEAST TEXAS...

* UNTIL 1145 AM CST

* AT 1058 AM CST...DOPPLER RADAR INDICATED SCATTERED SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THE STRONGEST STORM WAS LOCATED NEAR SHELDON...OR 3 MILES 
  WEST OF BARRETT...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHANNELVIEW...CLOVERLEAF...JACINTO CITY...LIBERTY...HIGHLANDS...
  DAYTON...BARRETT...MONT BELVIEU...CROSBY...SHELDON...OLD 
  RIVER-WINFREE...DAISETTA...AMES...HARDIN...KENEFICK...DEVERS...
  COVE AND DAYTON LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR 
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON 
FOR SOUTHEASTERN TEXAS.
 
LAT...LON 2977 9509 2978 9510 2977 9510 2974 9532
      2993 9533 3010 9513 3019 9462 3011 9460
      3011 9444 2989 9444 2989 9436 2986 9435
TIME...MOT...LOC 1658Z 245DEG 47KT 2989 9512 

$$
1 follow-up statement
193 
WWUS54 KHGX 251718
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1118 AM CST TUE DEC 25 2012

TXC071-201-291-251745-
/O.CON.KHGX.SV.W.0172.000000T0000Z-121225T1745Z/
HARRIS TX-LIBERTY TX-CHAMBERS TX-
1118 AM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST 
FOR EXTREME NORTHEASTERN HARRIS...SOUTHEASTERN LIBERTY AND EXTREME 
NORTHWESTERN CHAMBERS COUNTIES...

AT 1116 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED NEAR DAYTON...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...MONT BELVIEU...OLD 
RIVER-WINFREE...DAISETTA...AMES...HARDIN...KENEFICK...DEVERS AND 
DAYTON LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR 
SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES 
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. 
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT 
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 2983 9486 2985 9493 2991 9498 3000 9498
      3011 9505 3019 9463 3011 9460 3011 9444
      2989 9444 2989 9436 2986 9435
TIME...MOT...LOC 1716Z 245DEG 47KT 2999 9488 

$$

39

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 9:57 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Dec 25, 9:57 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
957 AM CST TUE DEC 25 2012

.DISCUSSION...
NOT A LOT OF CHANGES WITH THIS FCST AS WE ARE CURRENTLY IN SEVERE
WX OPERATIONS. INCOMING SHORT-TERM MODELS INDICATING THAT WE WILL
LIKELY CLEAR OUT BY THIS AFTN FROM THE WEST. SO FAR SEEING TEMPER-
ATURE DROPS OF 15 TO 20 DEGREES BEHIND THE FRONT. BUNDLE UP! 41

&&

.PREV DISCUSSION... /ISSUED 433 AM CST TUE DEC 25 2012/

LOOKS LIKE A BIT OF A BREAK IN THE ACTIVITY FOR SE TX ATTM AS THE
FIRST BATCH OF (ELEVATED) STORMS CONTINUES TO RACE OFF TO THE NE.
HOWEVER WE ARE STILL EXPECTING TSRA REDEVELOPMENT LATER THIS MORN-
ING ON/NEAR THE COLD FRONT...ALONG WITH THE POSSIBILITY OF STRONG
TO SEVERE STORMS. PER LATEST WV IMAGERY...PRONOUNCED DIFFLUENCE A-
LOFT NOTED OVER SE TX THIS MORNING AS DEWPTS CLIMB IN THE WAKE OF
THE WARM FRONT. SEVERE TSRA WATCH ALREADY POSTED FOR THE NRN PART
OF THE CWA BUT AS PER THE SPC DAY 1 OUTLOOK...THE THREAT EXPECTED
TO EVOLVE TO SUPERCELLS/POSSIBLE TORNADIC CELLS FOR MOST OF SE TX
FROM MID MORNING THROUGH EARLY AFTN TODAY.

THE OTHER MAIN STORYLINE FOR TODAY/TONIGHT WILL THE VERY COLD AIR-
MASS THAT IS FCST TO SETTLE OVER THE REGION BEHIND THE COLD FRONT.
OVERNIGHT LOWS TO FALL INTO THE MID 20S/MID 30S INLAND (UPPER 30S
COAST) BY WEDS MORNING.

A VERY PROGRESSIVE UPPER PATTERN SETTING UP THROUGH THIS FORECAST
CYCLE WITH THE NEXT COLD FRONT PROGGED FOR SE TX ON FRI. SCT POPS
WITH THIS FROPA AS LOW-LEVEL MOISTURE RETURNS QUICKLY. LONG-RANGE
GUIDANCE BEGINS TO DIVERGE OVER THE UPCOMING WEEKEND AS GFS SEEMS
TO LIKE THE IDEA OF A SLOWER TRACK OF THE STRONG CLOSED UPPER LOW
ACROSS NRN MEXICO (WHEN COMPARED TO ECMWF). THE MAIN TAKEAWAY FOR
THIS MIGHT BE THE INCREASINGLY SW FLOW ALOFT/POSSIBLE OVERRUNNING
CLOUDS WITH EMBEDDED SHORTWAVES FOR EARLY NEXT WEEK. HAVE TWEAKED
GRIDS ACCORDINGLY. 41

MARINE...
SCA CONDITIONS OFFSHORE AND WILL BE EXPANDING NORTHWARD THIS MORNING
SO WILL CARRY AN SCA FOR ALL WATERS. SEAS SHOULD QUICKLY BUILD TO 4-
7 FEET NEARSHORE AND 6-8 FEET OFFSHORE AS WINDS INCREASE THIS
MORNING. SURFACE CYCLOGENESIS TRACKS THROUGH THE WESTERN AND
NORTHERN PORTIONS OF SOUTHEAST TEXAS WHICH WILL VEER WINDS THIS
MORNING TO THE WEST THIS AFTERNOON WITH WINDS 15-25 KNOTS. THIS
SHOULD LOWER TIDE LEVELS TO .5-1.0 FOOT BELOW NORMAL AND NOT AS LOW
THE LAST FRONT. A SHORT WINDOW FOR STRONG TO SEVERE THUNDERSTORMS
10AM AND 1PM. RIDGING OVER SETX WED/THU SLIDES EAST AND WITH A WARM
FRONT MOVING BACK INTO THE UPPER TEXAS COASTAL WATERS BEFORE ANOTHER
COLD FRONT RACES THROUGH FRIDAY NIGHT WITH SUSTAINED WINDS AROUND 30
KNOTS A GOOD BET.
45

FIRE WEATHER...
MOIST SOUTHERLY FLOW THIS MORNING WILL GIVE WAY TO DRY WEST AND
NORTHWEST FLOW THIS AFTERNOON. RAINFALL THIS MORNING SHOULD LIMIT
FIRE WEATHER THREAT. NW-NNW FLOW WEDNESDAY OF 5 TO 12 MPH AND
COOLER WEATHER WILL LIMIT THE FALL OF THE HUMIDITY IN THE
AFTERNOON TO 30- 40 PERCENT FOR MOST OF THE REGION. 45

AVIATION...
WARM FRONT NEAR CXO AND LIFTING SLOWLY NORTHWARD. THIS SHOULD
LEAD TO MVFR TO VFR CIGS EARLY THIS MORNING AND CONTINUING THROUGH
THE MORNING HOURS. BUT THE CAVEAT IS THE APPROACHING UPPER JETMAX
WHICH SHOULD PROVIDE LOADS OF LIFT AND GIVEN AN MARGINALLY
UNSTABLE ATMOSPHERE WITH AN ELEVATED LAYER OF STEEP LAPSE RATES
ALOFT EXPECT TO TAP INTO THE INCREASINGLY MORE AVAILABLE CAPE
ENVIRONMENT AFTER 12Z THROUGH 17Z. VERY STRONG WIND PROFILE WITH
HELICITY OF 200-325 WILL BRING A TORNADO AND WIND THREAT FOR AREAS
CXO SOUTHWARD DURING THIS TIME FRAME. AFTERWARDS EXPECT THE WINDS
TO SWING TO THE WEST AND NORTHWEST INCREASING TO 15-20 KTS
SUSTAINED ALONG WITH HIGHER GUSTS. VFR CONDITIONS SHOULD PREVAIL
TONIGHT. 45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      66  28  45  28  55 /  70  10   0  10  10
HOUSTON (IAH)              74  34  47  31  56 /  80  10   0  10  10
GALVESTON (GLS)            73  38  48  39  58 /  60  10   0  10  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
     TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...41
Hazardous weather outlook, Dec 25, 7:47 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
747 AM CST TUE DEC 25 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-261400-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
747 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FOR A LARGE PART OF
SOUTHEAST TEXAS THIS MORNING AS A COLD FRONT MOVES INTO AREA.
THOUGH SEVERE STORMS CANNOT BE RULED OUT ANYWHERE...AT THIS TIME
IT APPEARS THE MORE FAVORABLE LOCATIONS WILL BE NORTH OF
INTERSTATE 10 BETWEEN THE HOURS OF 8 AM AND 12 PM. GIVEN THE
AMOUNT OF WIND SHEAR IN THE ATMOSPHERE...THE PRIMARY SEVERE
WEATHER THREAT WILL BE TORNADOES. DAMAGING WINDS AND HAIL WILL BE
SECONDARY THREATS. WARM AIR ALOFT MAY KEEP WIDESPREAD THUNDERSTORM
ACTIVITY FROM DEVELOPING SOUTH OF THE WARM FRONT OR SOUTH OF THE
HOUSTON AREA. MOST OF THE THUNDERSTORM ACTIVITY AND TORNADO THREAT
WILL BE CONFINED TO NEAR AND JUST SOUTH OF THE WARM FRONT OR NORTH
OF INTERSTATE 10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FREEZING TEMPERATURES ARE POSSIBLE ACROSS INLAND LOCATIONS
WEDNESDAY AND THURSDAY MORNINGS. OTHERWISE NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

GMZ330-335-350-355-370-375-261400-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
747 AM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG ONSHORE WINDS THIS MORNING EXPECTED TO SHIFT TO THE
NORTHWEST LATER THIS AFTERNOON AND TONIGHT WITH THE PASSAGE OF A
COLD FRONT. A SMALL CRAFT ADVISORY MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG GUSTY NORTHWEST WINDS ON WEDNESDAY SHOULD DECREASE LATE
WEDNESDAY NIGHT AS HIGH PRESSURE SETTLES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.

In the hours before

Local storm report, Dec 25, 9:35 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
935 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TORNADO          9 NW CROCKETT           31.41N  95.56W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            POSSIBLE TORNADO REPORTED NEAR HOUSTON COUNTY LAKE

&&

EVENT NUMBER HGX1200061

KP
Special weather statement, Dec 25, 9:56 AM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
956 AM CST TUE DEC 25 2012

TXZ177>179-199-251645-
WALKER TX-MONTGOMERY TX-SAN JANCINTO TX-POLK TX-
956 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...NORTH
CENTRAL MONTGOMERY...NORTHWESTERN SAN JANCINTO AND SOUTHWESTERN POLK
COUNTIES UNTIL 1045 AM CST...

AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NEW WAVERLY...OR 7 MILES NORTH OF
WILLIS...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ONALASKA...NEW WAVERLY...COLDSPRING...POINT BLANK AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 3061 9490 3045 9558 3056 9561 3086 9504
TIME...MOT...LOC 1555Z 244DEG 47KT 3053 9548

!KP!
Special weather statement, Dec 25, 10:02 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1002 AM CST TUE DEC 25 2012

TXZ178-179-199-200-213-251645-
MONTGOMERY TX-LIBERTY TX-SAN JANCINTO TX-POLK TX-HARRIS TX-
1002 AM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN LIBERTY...SOUTHEASTERN SAN JANCINTO...SOUTHEASTERN POLK
AND NORTHWESTERN HARRIS COUNTIES UNTIL 1045 AM CST...

AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUT AND
SHOOT TO TOMBALL...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
WILLIS TO 9 MILES NORTH OF JERSEY VILLAGE...AND MOVING NORTHEAST AT
60 MPH.

FREQUENT GUSTS OF 40 MPH HAVE ALREADY BEEN REPORTED WITH THESE
STORMS. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL
BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPRING...THE WOODLANDS...CLEVELAND...OAK RIDGE NORTH...SHEPHERD...
SHENANDOAH...PORTER HEIGHTS...PATTON VILLAGE...WOODBRANCH...CUT
AND SHOOT...ROMAN FOREST...SPLENDORA...CHATEAU WOODS...PLUM GROVE...
WOODLOCH...NORTH CLEVELAND AND GOODRICH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE LIVINGSTON...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST TUESDAY AFTERNOON
FOR SOUTHEASTERN TEXAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CST
TUESDAY MORNING FOR SOUTHEASTERN TEXAS.

LAT...LON 3049 9473 3037 9469 3002 9529 2993 9567
      3050 9528 3080 9461 3049 9454
TIME...MOT...LOC 1559Z 238DEG 53KT 3040 9528 3002 9557

!KP!
Local storm report, Dec 25, 10:36 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     TORNADO          9 NW CROCKETT           31.41N  95.56W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            POSSIBLE TORNADO REPORTED NEAR HOUSTON COUNTY LAKE

0922 AM     TORNADO          13 SE CROCKETT          31.18N  95.30W
12/25/2012                   HOUSTON            TX   EMERGENCY MNGR

            PUBLIC REPORT OF TORNADO DAMAGE ON 287 WITH A DESTROYED
            BUILDING. LOST SECTION OF ROOF ON BANK.

0922 AM     TORNADO          15 SE CROCKETT          31.16N  95.28W
12/25/2012                   TRINITY            TX   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO PASSED THROUGH PASTURE
            BEHIND HOME.

0930 AM     TSTM WND GST     LOVELADY                31.13N  95.45W
12/25/2012  E80 MPH          HOUSTON            TX   FIRE DEPT/RESCUE

            LOVELADY FIRECHIEF REPORT WIND GUST OF 80 MPH

&&

EVENT NUMBER HGX1200061 HGX1200059 HGX1200060 HGX1200062

BH
Local storm report, Dec 25, 10:54 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1054 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND DMG     8 SE CLEVELAND          30.26N  94.98W
12/25/2012                   LIBERTY            TX   TRAINED SPOTTER

            LARGE PINE TREE DOWN 8 MI SE OF CLEVELAND

&&

EVENT NUMBER HGX1200063

BH
Local storm report, Dec 25, 10:56 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1056 AM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     MADISONVILLE            30.95N  95.91W
12/25/2012                   MADISON            TX   EMERGENCY MNGR

            MULTIPLE REPORTS OF TREES DOWN. ROOFS LOST ON METAL AND
            WOOD BUILDINGS AT HWY 21.

&&

EVENT NUMBER HGX1200064

BH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 12:47 AM CSTSpecial Weather StatementHGXMontgomery28 min
Dec 25, 1:09 AM CSTSpecial Weather StatementHGXGrimes, San Jacinto, Walker36 min
Dec 25, 1:36 AM CSTSpecial Weather StatementHGXPolk39 min
Dec 25, 1:48 AM CSTSpecial Weather StatementHGXTrinity27 min
Dec 25, 2:12 AM CSTSpecial Weather StatementHGXHouston, Polk, Trinity48 min
Dec 25, 2:54 AM CSTSpecial Weather StatementHGXHouston21 min
Dec 25, 8:13 AM CSTSpecial Weather StatementHGXHouston47 min
Dec 25, 8:32 AM CSTSevere Thunderstorm WarningHGXHouston43 min
Dec 25, 8:42 AM CSTTornado WarningHGXHouston48 min
Dec 25, 9:04 AM CSTTornado WarningHGXHouston, Polk, Trinity41 min
Dec 25, 9:17 AM CSTSevere Thunderstorm WarningHGXHouston, Madison43 min
Dec 25, 9:45 AM CSTSevere Thunderstorm WarningHGXPolk, Trinity30 min
Dec 25, 9:56 AM CSTSpecial Weather StatementHGXSan Jacinto49 min
Dec 25, 9:57 AM CSTTornado WarningHGXHouston, Trinity22 min
Dec 25, 10:02 AM CSTSpecial Weather StatementHGXSan Jacinto43 min
Dec 25, 10:15 AM CSTSevere Thunderstorm WarningHGXHarris, Liberty, Montgomery, Polk, San Jacinto30 min
Dec 25, 10:18 AM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity42 min
Dec 25, 10:38 AM CSTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more16 hr
Dec 25, 10:39 AM CSTTornado WarningHGXHarris, Liberty, Montgomery36 min
Dec 25, 10:42 AM CSTSevere Thunderstorm WarningHGXLiberty, Montgomery, Polk, San Jacinto17 min
Dec 25, 11:07 AM CSTSpecial Weather StatementHGXChambers53 min
Dec 25, 11:08 AM CSTSpecial Marine WarningHGX82 min
Dec 25, 11:12 AM CSTTornado WarningHGXChambers, Harris, Liberty48 min
Dec 25, 11:18 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris42 min
Dec 25, 11:23 AM CSTSevere Thunderstorm WarningHGXChambers, Harris, Liberty55 min
Dec 25, 11:24 AM CSTSpecial Marine WarningHGX81 min
Dec 25, 11:35 AM CSTSpecial Weather StatementHGXBrazoria, Matagorda70 min
Dec 25, 11:54 AM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston24 min
Dec 25, 12:15 PM CSTSpecial Marine WarningHGX2 hr
Dec 25, 12:46 PM CSTSpecial Marine WarningHGX59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.